Alert archive / Idaho / Wind Advisories in 2008

Wind Advisory 6, NWS Pocatello, ID

March 4, 2008

NWS Pocatello, ID issued this wind advisory at Mar 4, 2008, 12:04 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2008, 12:04 AM MST (07:04 UTC)
Expired
Mar 4, 2008, 7:43 AM MST
In force
8 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 040704
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1204 AM MST TUE MAR 4 2008


IDZ017-021-041500-
/O.NEW.KPIH.WI.Y.0006.080304T0704Z-080304T1500Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS
1204 AM MST TUE MAR 4 2008

...WIND ADVISORY IN EFFECT UNTIL 8 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM MST THIS MORNING. 

A STRONG SURFACE COLD FRONT WILL MOVE THROUGH THE EASTERN MAGIC
VALLEY AND LOWER SNAKE RIVER PLAIN THIS MORNING. STRONG WEST WINDS
OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH ARE POSSIBLE BETWEEN
BURLEY AND POCATELLO THROUGH 8 AM MST THIS MORNING. 

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS75 KPIH 041443
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
743 AM MST TUE MAR 4 2008


IDZ017-021-041545-
/O.CAN.KPIH.WI.Y.0006.000000T0000Z-080304T1500Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS
743 AM MST TUE MAR 4 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE SUBSIDED BELOW ADVISORY CRITERIA THIS MORNING. HENCE
THE WIND ADVISORY HAS BEEN CANCELLED. BREEZY WEST WINDS OF 15 TO
30 MPH WILL CONTINUE THROUGHOUT THE DAY AS AN UPPER LEVEL
DISTURBANCE MOVES OVERHEAD.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 3, 7:46 PM MST, 4 hours 18 minutes earlier.

Area forecast discussion, Mar 3, 7:46 PM MST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
746 PM MST MON MAR 3 2008

.UPDATE...SAT IMAGERY AND SFC OBS PLACE COLD FRONT ALONG
OREGON/IDAHO BORDER. MAINLY MID-LEVEL CLOUD COVER AHEAD WITH SOME
ISOLATED SHOWERS OVER HIGHER TERRAIN. HOWEVER...SFC OBS BEHIND
FRONT INDICATING POCKETS OF HEAVY SNOW (KBKE). BELIEVE WINDS WILL
CONTINUE TO POSE PROBLEM OVERNIGHT ESPECIALLY IN DOWNSLOPE REGIONS
OF SNAKE PLAIN/SOUTHERN HIGHLANDS AHEAD OF FRONT. BEHIND FRONT
WINDS LOOK TO APPROACH...BUT NOT MEET...ADVISORY CRITERIA. WILL BE
A CLOSE CALL. WILL CONTINUE TO HOLD OFF ON HEADLINES FOR NOW. TEXT
UPDATES FORTHCOMING. DMH

&&

.PREV DISCUSSION... /ISSUED 215 PM MST MON MAR 3 2008/

SHORT TERM...TONIGHT THROUGH THURSDAY. SATELLITE IMAGERY SHOWING
NEXT UPSTREAM PAC SYSTEM ADVANCING ON COAST WITH MODELS DRIVING IT
SE INTO MONTANA OVERNIGHT WITH THE ACCOMPANYING PRECIPITATION SHIELD
WORKING INTO THE CNTRL MOUNTAINS THIS EVENING AND THE REMAINDER OF
THE FORECAST AREA AFTER MIDNIGHT. MODELS COMING IN SLIGHTLY MORE
ROBUST THAN PREVIOUS RUNS SO HAVE BUMPED POPS UPWARD ACROSS THE
REGION ADDING TIMING DETAIL MENTIONED ABOVE. BEST SNOWFALL TOTALS
ARE EXPECTED ACROSS THE UPPER SNAKE HIGHLANDS LATE TONIGHT/TUESDAY
WITH 3 TO 7 INCH STORM TOTAL BY THE END OF THE DAY. LESSER
AMOUNTS IN THE CNTRL MOUNTAINS WHERE IMPACT IS A BIT MORE
PROGRESSIVE WITH ONLY 2 TO 5 INCH TOTALS. SECOND ITEM OF INTEREST
IS INCREASING WIND OVERNIGHT WITH FRONTAL PASSAGE AROUND OR SHORTLY
AFTER MIDNIGHT. STATISTICAL GUIDANCE KEEPS WINDS BELOW ADVISORY
CRITERIA AND THIS FITS MENTAL CLIMATOLOGY AS BULK OF WIND EVENTS
OCCUR DURING DAYTIME HOURS WITH AID OF STRONG MIXING. THUS NO
HIGHLIGHTS PLANNED FOR EITHER SNOW OR WIND. WAVE EXITS OFF TO THE SE
BY TUESDAY AFTERNOON ALTHOUGH DIRTY(MOIST) NW FLOW REMAINS ACROSS
REGION THROUGH WEDNESDAY BEFORE AMPLIFIED UPPER RIDGE ALONG COAST
FINALLY EDGES INLAND FAR ENOUGH TO NUDGE STORM TRACK FURTHER EAST
WEDNESDAY NIGHT/THURSDAY. THUS HAVE CONTINUED LOW END MENTION OF
PRECIPITATION FAVORING ZONES BORDERING MONTANA/WYOMING THROUGH
WEDNESDAY WITH A GRADUAL DRYING TREND THEREAFTER. AS FOR
TEMPERATURES...GENERALLY FOLLOWING WARMER STATISTICAL GUIDANCE
TONIGHT WITH INCREASING WINDS HOPEFULLY KEEPING THINGS MIXED (ACTUAL
OVERNIGHT LOWS MAY OCCUR VERY EARLY THIS EVENING) THEN COOLER
GUIDANCE THROUGH THE REMAINDER OF THE PERIOD UNDER DRY NW FLOW.
HUSTON

LONG TERM...THURSDAY NIGHT THROUGH MONDAY.  FLATTENING OF LONG
WAVE RIDGE HOLDS OUT ANOTHER 24 HOURS COMPARED TO YESTERDAY IN THE
GFS LONGWAVE PROG.  DURING THE END OF THIS PERIOD WHEN THE AMPLITUDE
IS LOWER THERE IS QUITE A BIT OF UNCERTAINTY IN TIMING OF SHORTWAVES
THROUGH THE MEAN RIDGE.  EVEN BY FRI AFTERNOON...THERE ARE
DISCREPANCIES BETWEEN THE GFS AND ECMWF.  GFS ENSEMBLE INDICATES
THAT THE UPPER LEVEL RIDGE STAYS INTACT WHILE OPERATIONAL GFS
APPEARS TO HAVE A SHARP SHORTWAVE OVER CENTRAL IDAHO ON SUN...SO IT
APPEARS TO BE AN OUTLIER SOLUTION.  WILL BIAS DRIER AND WARMER THAN
GFS MOS GUIDANCE FOR THIS PERIOD.  ECMWF ALSO DOES NOT HAVE THIS
SHORTWAVE.  BEYOND SUN THE ECMWF ALSO INDICATES THE FLATTER AND MORE
PROGRESSIVE PATTERN.  TIMING CONTINUES TO BE UNCERTAIN IN THIS
PERIOD...SO HAVE USED 24 HOUR BLOCKS.  RAISED POPS SOME TO REFLECT
TREND BUT STILL BELOW GFSX MOS GUIDANCE  MESSICK

AVIATION...HIGH PRESSURE GIVING WAY TO A COLD FRONT LATE TONIGHT.
EXPECT INCREASING CLOUDINESS  BUT STAYING VFR CONDITIONS.  BEST
CHANCE FOR PRECIPITATION IS AT THE NORTHERN AIRDROMES KIDA AND
KSUN.  HOWEVER...THE FRONT EVEN AT THIS TIME DOES NOT APPEAR TO BE
GENERATING MUCH PRECIPITATION AND DO NOT EXPECT MUCH THIS FAR
SOUTH.  THE ONE THING THE TROUGH WILL BRING IS SOME WIND LATE
TONIGHT THROUGH THE EARLY AFTERNOON ON TUE.  FRONT COMES THROUGH
DURING THE MIDDLE OF THE NIGHT AND CONTINUES WITH MODERATE WIND INTO
TUE AFTERNOON.  MESSICK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 3, 5:42 AM MST, 18 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
542 AM MST MON MAR 3 2008

IDZ017>025-031-032-041245-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
542 AM MST MON MAR 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AN UPPER
TROUGH AND COLD FRONT WILL MOVE THROUGH THE CENTRAL MOUNTAINS AND
EASTERN HIGHLANDS ON TUESDAY BRINGING LIGHT SNOW THROUGH TUESDAY
NIGHT. NO SIGNIFICANT WEATHER IS FORECAST FOR WEDNESDAY THROUGH
FRIDAY AS A HIGH PRESSURE RIDGE WILL SETTLE OVER SOUTHEAST IDAHO.
NEXT WEATHER SYSTEMS ARE EXPECTED TO ARRIVE OVER THE WEEKEND WITH A
MIX OF VALLEY RAIN AND MOUNTAIN SNOW.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.